MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 44MM/+0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 44MM/+0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6260-9-144
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Inflammation (1932); Injury (2348); Reaction (2414); Ambulation or Postural Difficulties (2544); Reaction to Medicinal Component of Device (4574)
Date of Event 03/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Lot specific voluntary recall was initiated for the lfit v40 cocr heads within scope of a capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before march 4, 2011.The root cause analysis identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.
 
Event or Problem Description
The customer reported that an implant failed in a patient who had been implanted with a trident accolade combination.Accolade stem, femoral head and poly liner were all explanted.The trident cup that was in situ was perfect so wasn¿t explanted.This patient presented to the emergency department with rip hip pain.His x-rays shows signs of gross trunnion failure and femoral head ¿ neck dissociation.He underwent revision right hip surgery on (b)(6) 2020 when the affected explant was retrieved.The patient's metal ion levels were: serum cobalt (co) level of 274 nmol/l (normal, <10 nmol/l), serum chromium (cr) level of 94 nmol/l (normal, <15 nmol/l).
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation and abnormal ion level involving a lfit v40 cocr head that was mated with an accolade stem was reported.The event was confirmed through clinician review of the provided medical records.Method & results: device evaluation and results: visual inspection was performed as part of the material analysis report (mar), dated 10 july 2020.This inspection indicated wear damage on the inner taper and distal surfaces of the head was consistent with interaction against the stem trunnion.The inner taper was examined further using a scanning electron microscope.A material analysis has been performed.The report concluded: damage on the returned and stem trunnion and head taper is consistent with the loss of taper lock.The eds and xrf analyzes showed that the components were consistent with their respective drawings.The debris on the stem was consistent with an oxide, corrosion product, and biological material.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Medical records received and evaluation: a review of the provided medical records and x-rays by a clinical consultant indicated: review of the records provided confirmed the implant disassociation on the right side.Review of the implant stickers could define if this was a recalled head lot.Obtaining the implant may provide additional insight into the mechanism of disassociation.Intervention on the left hip may be considered before there is a dissociation of the head.Device history review: indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for lot referenced.Conclusions: lot specific voluntary recall was initiated for the lfit v40 cocr heads within scope of a capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before march 4, 2011.The root cause analysis identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.
 
Event or Problem Description

Brand Name
V40 COCR LFIT HEAD 44MM/+0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10355356
Report Number0002249697-2020-01586
Device Sequence Number3623906
Product Code JDI
UDI-Device Identifier07613327032734
UDI-Public07613327032734
Combination Product (Y/N)N
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2014
Device Model Number6260-9-144
Device Catalogue Number6260-9-144
Device Lot NumberMHD56L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2020
Initial Date Received by Manufacturer 07/07/2020
Supplement Date Received by Manufacturer09/24/2020
Initial Report FDA Received Date08/03/2020
Supplement Report FDA Received Date10/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2249697-05/07/2018-003R
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age83 YR
Patient Weight75